MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541023
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
According to the reporter, on (b)(6) 2017, when the gauze bandage was being removed, the device¿s plastic y-adapter loosened without force being applied.A new y-piece from another catheter was used in order to resolve the issue.There was no medical intervention required or harm to the patient.
 
Additional Manufacturer Narrative
Evaluation summary: a device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing activities was acceptable.One catheter was received for analysis and investigation.Visual inspection showed the catheter was separated in two parts.The shaft assembly was not returned as part the sample.The snap connector showed damage.The device is assembled by the customer prior to use.As per the instructions for use (ifu), the customer must perform a visual inspection before using the device.The ifu provides guidance for the catheter¿s assembly.The ifu cautions to be sure the catheter end is advanced into the locking ring and seats fully against the hub making sure there is a tactile click and the connection is secure.Dimensional testing was done showing the product met specification requirements.Per the available information, a root cause could not be determined.Based on the available evidence the issue could not be related to the manufacturing process.As per procedure, manufacturing performs 100% visual assembly final inspections.This complaint will be used for track ing and trending purposes.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7025217
Report Number3009211636-2017-05346
Device Sequence Number1275149
Product Code MSD
UDI-Device Identifier10884521135482
UDI-Public10884521135482
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111817
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number8888541023
Device Catalogue Number8888541023
Device Lot Number1628800119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer01/02/2018
01/02/2018
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date01/19/2018
01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight74